Winter Weather, Northern Trinity
- When
- November 30, 12:00 PM PST to 9:00 PM PST
- Where
- Northern Trinity forecast zone
- Reported by
- Trained Spotter
Spotter reported 3.5 inches of snow 1 mile southwest of Trinity Center at an elevation of 2565 feet.
A minor amount of winter precipitation occurred over the mountains of Trinity County during late November. Impacts appeared to be minimal.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EKA wrote it up.
A minor amount of winter precipitation occurred over the mountains of Trinity County during late November. Impacts appeared to be minimal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before the first event at Nov 30, 4:28 AM PST, 7 hours 32 minutes earlier.
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
428 AM PST Sat Nov 30 2019
.SYNOPSIS...A storm system will yield periods of rain, heavy
mountain snow, and strong southeast winds this afternoon and
evening. Additional rain is expected Sunday and Monday before
drier conditions develop by mid next week. Wet and unsettled
weather will likely return late next week.
&&
.DISCUSSION...A cyclone was in the process of occluding 850 miles
west of Cape Mendocino early Saturday morning. Sub-tropical
moisture was spreading eastward along the southern periphery of
the cyclone, and in advance of a surface cold front. The cold
front will transition to an occluded front as it approaches the
coast of northwest CA this afternoon. Isobars will subsequently
pack tightly over the region and aid in the development of strong
east-southeast winds. Most deterministic model guidance shows
winds falling just shy of high wind criteria...and higher gust
potential will be limited due to a stable pre-frontal boundary
layer. Thus, the high wind watch has been converted to a wind
advisory. The strongest winds at sea level will likely occur along
the Mendocino Coast and Shelter Cove due to augmented speeds
associated with barrier jet processes. Otherwise, strong winds can
be expected across exposed ridges, as well as in the exit region
of terrain gaps.
Otherwise, a shield of stratiform precipitation is forecast to
spread across NWRN CA this afternoon and evening. Sea level
locations and the western foothills of the Coast Range will be too
warm for frozen precipitation...thus a beneficial rainfall is
expected. However, east of the Coast Range crest, a cold
antecedent airmass combined with further deep-layer cooling due to
upslope south-southeasterlies, will favor snow. Light snow will
develop within the upslope flow regime over eastern Trinity County
this morning. Heavy snowfall rates will then develop later this
afternoon with the arrival of the precip shield. Hi-res model
guidance indicates that orographic upslope cooling will offset
synoptic-scale warm air advection through this afternoon into the
evening as far west as Berry Summit. Thus, far eastern Humboldt
County was added to the inherited winter storm warning.
Winds and precipitation will dissipate late tonight into Sunday
morning. However, the previously mentioned occluded cyclone will
linger offshore through Tuesday morning. Thus, periods of mainly
light showers can be expected going into the start of the next
work week. Model guidance then shows the occluded low exiting
south and east of the region during midweek, which should favor a
period of drier weather. Thereafter, another cyclone is forecast
to approach the region late next week resulting in additional wet
and windy weather.
JMG
&&
.AVIATION...Mostly VFR conditions are expected to prevail at all
terminals through the TAF period. Downslope winds will likely
inhibit rain along the coast until afternoon, with rain possibly
arriving a little earlier across the interior. Conditions may drop
to MVFR during the latter half of the TAF period should any
heavier showers move over any terminals. Added low-level wind
shear to all TAF sites beginning in the morning and persisting
through a good portion of the TAF period. In addition, winds will
be quite gusty across the higher terrain, around Shelter Cove, and
along the Mendocino coast.
&&
.MARINE...Southeast winds will ramp up later this morning. Gales
are expected to develop around mid-morning over the northern
waters and Storm Force winds are anticipated to spread across the
southern waters around the same time. Warnings are in place for
each of these hazards through at least late this evening. Did trim
the Storm Warning back by six hours as the latest guidance showed
Storm Force winds ending earlier. Strongest winds over the
northern inner waters will be near prominent northwest to
southeast oriented river valleys and gaps in terrain where winds
will be channeled and accelerate out across the waters. In
addition, a long-period west to northwest swell will begin to
move through the waters late today. Seas are expected to be
chaotic and hazardous through tomorrow afternoon, with conditions
improving thereafter. Winds will begin to weaken early tomorrow
morning and continue to diminish through the afternoon.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory from 8 AM this morning to 10 PM PST this evening
for CAZ101>113.
Winter Storm Warning from 11 AM this morning to 10 AM PST Sunday
for CAZ105>108-111.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
1 PM PST this afternoon for PZZ450.
Gale Warning from 1 PM this afternoon to 3 AM PST Sunday for
PZZ450.
Small Craft Advisory until 9 AM PST this morning for PZZ455-470-
475.
Gale Warning from 9 AM this morning to 3 AM PST Sunday for
PZZ470.
Storm Warning from 9 AM this morning to 9 PM PST this evening
for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous Weather Outlook National Weather Service Eureka CA 314 AM PST Sat Nov 30 2019 CAZ101>104-109-110-112-113-011115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Mendocino Coast- Northwestern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 314 AM PST Sat Nov 30 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ105>108-111-011115- Northern Humboldt Interior-Southern Humboldt Interior- Northern Trinity-Southern Trinity-Northeastern Mendocino Interior- 314 AM PST Sat Nov 30 2019 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM PST THIS EVENING... ...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 AM PST SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Wind Advisory is currently in effect. A Winter Storm Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Winter Storm Warning is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The national radar mosaic for the moment the first event began.
2 high wind, 1 winter weather. Local standard time, as filed.
Spotter reported 3.5 inches of snow 1 mile southwest of Trinity Center at an elevation of 2565 feet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2019Every state in 2019This day in weather historyWarnings in California, November 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 863042, 866228, 866229.